How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. C. Your Own Question
Dr. C.
Dr. C., Board Certified
Category: OB GYN
Satisfied Customers: 3064
Experience:  30 years of experience and an award-winning educator.
54412793
Type Your OB GYN Question Here...
Dr. C. is online now
A new question is answered every 9 seconds

I have PCOS. So I never get my period unless I am on birth

Customer Question

I have PCOS. So I never get my period unless I am on birth control. I just recently went back on birth control about 2 months ago. Last month I had a really heavy period. This month I haven't had a period but about 3 days ago, I started spotting. I'm just wondering if this is normal.
Submitted: 1 year ago.
Category: OB GYN
Expert:  Dr. C. replied 1 year ago.

Hi, It's Dr. C. Board certified Ob-gyne. I can help you today.

It's quite common for birth control pills to take up to 3 packs before the cycle is regulated. So irregular bleeding during the first 3 packs isn't usually worrisome. What part of the pack were you on when the spotting started? Sometimes the pills make the period so light that it's just spotty or even doesn't come at all. Sometimes spotting will come at the wrong time in the pack if the pills are taken a bit late. As long as pregnancy isn't the cause of a period skip, it's likely just the uterus adjusting to the new pill start. Any questions?

Customer: replied 1 year ago.
I was on the last week of the pills. It's definitely not pregnancy related. Today I actually started my period. So it was just spotting for a few days and then my period started. I've just never had spotting before my period in the past, or even the last time I was on the pill (different brand).
Expert:  Dr. C. replied 1 year ago.

So it doesn't sound concerning. Sometimes in the first 3 pack of pills there will be some irregular spotting. Also in some pills taking it just an hour late can trigger a spotting run.

If it doesn't straighten out by 3 full packs, an adjustment in the type of pills may help.

Anything else?

Customer: replied 1 year ago.
No that's it, thanks.
Expert:  Dr. C. replied 1 year ago.

You're welcome. I hope it's normal by the full 3rd cycle. If no more questions, please leave a rating for my service. I aim for excellent and appreciate your feedback. Thanks.

Expert:  Dr. C. replied 1 year ago.

Any further questions?